MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Catalog Number 27302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned lumbar catheter was patent and met the requirements for leak testing.Proteinaceous debris observed on the exterior of the catheter.The distal end of the catheter appears to be jagged.It is unknown how or when the damage occurred.The catheter also met all of the requirements for the tensile strength and ultimate elongation tests.The instructions for use (ifu) that accompany the device caution that ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears.¿ the ifu also cautions that ¿to avoid possible transection of the catheter, the catheter should never be withdrawn through the tuohy needle.If the catheter needs to be withdrawn, the tuohy needle and catheter (with guidewire, if used) must be removed simultaneously.¿ a review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that upon insertion of the catheter, it was decided to pull the catheter out as it was not in a good space without the tuohy needle in position.According to the report, the catheter snapped off and was left in the patient.Reportedly, the physician decided to leave it there and indicated it would be fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6411434
Report Number2021898-2017-00113
Device Sequence Number13684234
Product Code GWM
UDI-Device Identifier00673978246031
UDI-Public00673978246031
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number27302
Device Lot Number212141015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by Manufacturer02/14/2017
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight91